Wildfire, San Diego
- When
- July 12, 6:30 PM PST to 9:00 PM PST
- Where
- San Diego County, Lake Henshaw
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
An six acre brush fire forced the closure of Highway 79 for several hours. No structures were damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
An six acre brush fire forced the closure of Highway 79 for several hours. No structures were damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 12, 1:30 PM PST, 5 hours earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SAT JUL 12 2003 .SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. MOISTURE IN SOUTHERLY FLOW ALOFT WILL BRING PERIODIC CLOUDINESS. OTHERWISE...STRONG HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR WITH HOT DAYS INLAND. THE HIGH WILL WEAKEN A LITTLE NEXT WEEK FOR SLIGHT COOLING. .DISCUSSION...THERE WAS A VERY WEAK EDDY THIS AM. LOW CLOUDS AND FOG WERE MAINLY CONFINED TO THE IMMEDIATE COAST AND EXTENDED JUST LOCALLY INLAND. THE 12Z NKX SOUNDING HAD A STRONG INVERSION BASED BELOW 1000 FT AND WAS MORE UNSTABLE THAN 24 HOURS PREVIOUS. DEBRIS CLOUDS FROM MEX MOISTURE BROUGHT SOME MID AND HI CLOUDS. INCREASING ONSHORE GRADIENTS WITH 6-7 MB SAN-IPL. STRONG HI PRESSURE WILL CONTINUE OVER THE SW THROUGH THE SHORT TERM. A LOW...STRONG INVERSION WILL MAINTAIN NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG AND STRATUS MAY LINGER NEAR SOME OF THE BEACHES INTO THE AFTERNOONS. MOISTURE IN S AND SE FLOW ALOFT WILL REMAIN MOSTLY ABOVE 700 MB FOR PERIODIC MID AND HI CLOUDS. PROGS INDICATE DECREASE IN THE MID LEVEL MOISTURE SUN AND MON WHICH WILL RESULT IN WARMING FOR THE AREAS THAT HAD A LOT OF MID CLOUDS AND HIGHER RH TODAY. THERE WILL BE SOME AFTERNOON CU OVER THE MOUNTAINS BUT PROBABLY NO PRECIP... ALTHOUGH WILL HAVE TO WATCH CONVECTIVE DEVELOPMENT. OTHERWISE...FAIR WITH HOT DAYS IN THE INLAND AREAS...MOUNTAINS AND DESERTS. THE SEA BREEZE WILL MODERATE MAX TEMPS NEAR THE COAST. HIGH ASTRONOMICAL TIDES WILL CONTINUE THE POSSIBILITY OF MINOR TIDAL OVERFLOW THROUGH MON NIGHT. LONGER RANGE PROGS INDICATE THE UPPER HI WILL VERY SLOWLY WEAKEN NEXT WEEK FOR A SLIGHT COOLING TREND. A LITTLE MORE MOISTURE IN SE FLOW ALOFT COULD BRING A BETTER CHANCE OF MOUNTAIN THUNDERSTORM TOWARD THE END OF NEXT WEEK. .SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX.
CAZ042-043-048-050-055>058-060>062-131300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIMES. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365775.